Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 104, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 2:58 PM CDT for 6 counties in Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2018, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 27, 2018, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 130 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:59 PM CDT | TSTM WND DMG | N Gainesboro, TN | TREES REPORTED DOWN IN THE CITY OF GAINESBORO. |
| Jun 27, 3:30 PM CDT | TSTM WND DMG | 4 Ese Grimsley, TN | SEVERAL TREES REPORTED DOWN STANDING ROCK ROAD ALONG THE FENTRESS MORGAN COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
406
WUUS54 KOHX 271958
SVROHX
TNC027-049-087-111-133-137-272045-
/O.NEW.KOHX.SV.W.0104.180627T1958Z-180627T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
258 PM CDT WED JUN 27 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Overton County in Middle Tennessee...
Pickett County in Middle Tennessee...
Jackson County in Middle Tennessee...
Clay County in Middle Tennessee...
Eastern Macon County in Middle Tennessee...
Fentress County in Middle Tennessee...
* Until 345 PM CDT.
* At 257 PM CDT, severe thunderstorms were located along a line
extending from near Byrdstown to Livingston to Red Boiling
Springs, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Red Boiling
Springs, Allardt, Grimsley, Moss, Whitleyville, Rickman, Pall Mall,
Wolf River Dock, Clarkrange, Crawford, Dale Hollow Lake, Pickett
State Park and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 8470 3638 8472 3630 8480 3628 8488
3615 8491 3615 8500 3617 8503 3614 8508
3615 8521 3622 8533 3624 8542 3630 8547
3632 8572 3663 8609 3661 8551 3663 8527
3660 8479 3640 8466
TIME...MOT...LOC 1957Z 300DEG 30KT 3650 8515 3631 8540 3651 8586
HAIL...0.75IN
WIND...60MPH
$$
Shamburger2 follow-up statements
775
WWUS54 KOHX 272018
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
318 PM CDT WED JUN 27 2018
TNC111-272027-
/O.CAN.KOHX.SV.W.0104.000000T0000Z-180627T2045Z/
Macon TN-
318 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MACON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3637 8470 3638 8472 3630 8480 3628 8488
3621 8491 3615 8491 3615 8500 3617 8503
3614 8508 3615 8519 3622 8533 3624 8542
3630 8547 3632 8572 3641 8583 3654 8581
3655 8581 3663 8527 3660 8479 3640 8466
TIME...MOT...LOC 2017Z 268DEG 34KT 3649 8496 3624 8519 3641 8573
$$
TNC027-049-087-133-137-272045-
/O.CON.KOHX.SV.W.0104.000000T0000Z-180627T2045Z/
Overton TN-Pickett TN-Jackson TN-Clay TN-Fentress TN-
318 PM CDT WED JUN 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR OVERTON...PICKETT...JACKSON...CLAY AND FENTRESS COUNTIES...
At 317 PM CDT, severe thunderstorms were located along a line
extending from near Jamestown to 8 miles north of Monterey to near
Gainesboro, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management. At 311 PM CDT, several trees and
power lines were reportedly blown down across Livingston
with these storms.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Allardt,
Grimsley, Whitleyville, Rickman, Pall Mall, Wolf River Dock,
Clarkrange, Crawford, Dale Hollow Lake, Pickett State Park and
Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 8470 3638 8472 3630 8480 3628 8488
3621 8491 3615 8491 3615 8500 3617 8503
3614 8508 3615 8519 3622 8533 3624 8542
3630 8547 3632 8572 3641 8583 3654 8581
3655 8581 3663 8527 3660 8479 3640 8466
TIME...MOT...LOC 2017Z 268DEG 34KT 3649 8496 3624 8519 3641 8573
HAIL...<.75IN
WIND...60MPH
$$
Shamburger995
WWUS54 KOHX 272038
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
338 PM CDT WED JUN 27 2018
TNC027-087-137-272047-
/O.CAN.KOHX.SV.W.0104.000000T0000Z-180627T2045Z/
Pickett TN-Jackson TN-Clay TN-
338 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR PICKETT...JACKSON AND CLAY
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3638 8472 3630 8480 3628 8488 3621 8491
3618 8491 3615 8492 3617 8503 3614 8508
3615 8519 3622 8533 3624 8542 3630 8548
3634 8512 3652 8474 3640 8466
TIME...MOT...LOC 2037Z 300DEG 30KT 3641 8478 3616 8501 3633 8555
$$
TNC049-133-272045-
/O.CON.KOHX.SV.W.0104.000000T0000Z-180627T2045Z/
Overton TN-Fentress TN-
338 PM CDT WED JUN 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN OVERTON AND FENTRESS COUNTIES...
At 337 PM CDT, severe thunderstorms were located along a line
extending from Allardt to near Monterey, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 330 PM CDT, several reports of trees
and power lines being blown down have been received across
Clay, Jackson, and Overton Counties with these storms.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jamestown, Allardt, Crawford, Grimsley, Rickman and Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3638 8472 3630 8480 3628 8488 3621 8491
3618 8491 3615 8492 3617 8503 3614 8508
3615 8519 3622 8533 3624 8542 3630 8548
3634 8512 3652 8474 3640 8466
TIME...MOT...LOC 2037Z 300DEG 30KT 3641 8478 3616 8501 3633 8555
HAIL...<.75IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:19 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 27, 1:19 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Nashville TN 119 PM CDT Wed Jun 27 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... An eventful morning continues east of Nashville as showers and storms develop and spread eastward. Strongest storms and heaviest rains have been east of Nashville...mainly near and north of Interstate 40. Continuing and occasionally training convection in that area has been aided by mid level trough axis that is moving slowly eastward across TN. Many rainfall reports of at least 1 inch to upwards of 3 inches have fallen this morning in parts of that area and a Flood Advisory has been issued. The eastern counties should be the focus of convection for the next hours as that trough axis moves eastward. Later this afternoon, however, new scattered storms should develop over the rest of the Midstate. There's also a possibility of additional storms moving southeastward from KY into TN due to the developing northwest flow behind the departing trough. Isolated severe storms are possible this afternoon with CAPEs possibly over 2500 J/Kg. Much of the area is in a SPC Slight Risk. This forecast package will include updated temps, RH and POPs mainly in the rainy area east of Nashville. This will better reflect current rain-cooled observations and the expected trends over the next few hours as that region eventually recovers from the morning storms. && .AVIATION... 18Z TAF DISCUSSION. Additional thunderstorms expected to develop near all airports this afternoon with VCTS through 00Z. A break in activity is anticipated this evening before more scattered showers or possibly some thunderstorms affects the area tonight. VFR will be seen at CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis at times this afternoon. Gusty southwest winds early in the TAFs will become light after sunset. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 814 AM CDT Wed Jun 27 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-281130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 814 AM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across Middle Tennessee mainly this afternoon, then again late tonight. The main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. Minor flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 27, 12:23 PM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Nashville TN 1223 PM CDT WED JUN 27 2018 TNZ032-064-065-271815- Putnam TN-De Kalb TN-White TN- 1223 PM CDT WED JUN 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB...WESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 115 PM CDT... At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm near Smithville, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sparta, Smithville, Doyle, Dowelltown, Hamptons Crossroads, Bakers Crossroads, Burgess Falls State Park and Edgar Evans State Park. LAT...LON 3606 8542 3583 8547 3597 8597 3610 8593 TIME...MOT...LOC 1722Z 281DEG 21KT 3603 8587 Shamburger
Special weather statement, Jun 27, 2:15 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
215 PM CDT WED JUN 27 2018
TNZ009>011-031-033-034-272015-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-Macon TN-
215 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
NORTHERN JACKSON...CLAY...MACON AND NORTHWESTERN FENTRESS COUNTIES
UNTIL 315 PM CDT...
At 214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tompkinsville, Kentucky to Scottsville,
Kentucky. Movement was southeast at 45 mph.
Half inch hail and wind gusts of 45 to 55 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Livingston, Jamestown, Celina, Byrdstown, Red Boiling
Springs, Allardt, Moss, Whitleyville, Bugtussle, Pall Mall, Wolf
River Dock, Dale Hollow Lake, Pickett State Park and Standing Stone
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3661 8551 3663 8526 3660 8481 3653 8474
3637 8483 3643 8602 3664 8619
TIME...MOT...LOC 1914Z 291DEG 37KT 3681 8562 3666 8571 3671 8632
ShamburgerLocal storm report, Jun 27, 2:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 5 NNW CELINA 36.62N 85.54W
06/27/2018 CLAY TN EMERGENCY MNGR
TREES REPORTED DOWN ALONG NEW HOPE ROAD
&&
EVENT NUMBER OHX1800188
DAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 47 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 48 min |
| Jun 26, 9:08 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Stewart | 52 min |
| Jun 26, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 42 min |
| Jun 26, 9:59 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 61 min |
| Jun 26, 10:38 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 37 min |
| Jun 26, 11:14 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale | 46 min |
| Jun 27, 12:25 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 50 min |
| Jun 27, 2:11 AM CDT | Special Weather Statement | OHX | Bedford, Coffee | 34 min |
| Jun 27, 2:38 AM CDT | Special Weather Statement | OHX | Warren | 52 min |
| Jun 27, 3:21 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 24 min |
| Jun 27, 6:37 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 113 min |
| Jun 27, 7:48 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 117 min |
| Jun 27, 8:10 AM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Jun 27, 8:44 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Trousdale, Wilson | 2 hr |
| Jun 27, 9:47 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Putnam, Smith | 118 min |
| Jun 27, 12:23 PM CDT | Special Weather Statement | OHX | DeKalb, White | 52 min |
| Jun 27, 12:45 PM CDT | Areal Flood Advisory | OHX | DeKalb | 3 hr |
| Jun 27, 1:35 PM CDT | Areal Flood Advisory | OHX | Putnam, White | 115 min |
| Jun 27, 2:15 PM CDT | Special Weather Statement | OHX | Clay, Macon, Pickett | 60 min |
| Jun 27, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jun 27, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 29 min |
| Jun 27, 3:24 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 51 min |
| Jun 27, 3:35 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith | 115 min |
| Jun 27, 3:36 PM CDT | Special Weather Statement | OHX | Macon | 39 min |
| Jun 27, 3:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jun 27, 3:55 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 50 min |
| Jun 27, 4:02 PM CDT | Special Weather Statement | OHX | Putnam, Smith | 28 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 12 min |
| Jun 27, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 18 min |
| Jun 27, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 28 min |
| Jun 27, 4:23 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| Jun 27, 4:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 27, 4:51 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 36 min |
| Jun 27, 4:56 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 27, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 20 min |
| Jun 27, 5:17 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 3 hr |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 22 min |
| Jun 27, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, White | 34 min |
| Jun 27, 5:51 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 27, 6:02 PM CDT | Special Weather Statement | OHX | White | 28 min |
| Jun 27, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren | 33 min |
| Jun 27, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 18 min |
| Jun 27, 6:58 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.